Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 14, NWS Melbourne, FL

April 30, 2012Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this lake wind advisory at Apr 30, 2012, 3:56 AM EDT for Okeechobee County, Osceola County, Florida. It took effect at Apr 30, 2012, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2012, 3:56 AM EDT (07:56 UTC)
In effect from
Apr 30, 2012, 12:00 PM EDT
Expired
Apr 30, 2012, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS72 KMLB 300756
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
356 AM EDT MON APR 30 2012

FLZ047-053-054-058-059-064-302300-
/O.NEW.KMLB.LW.Y.0014.120430T1600Z-120430T2300Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND
356 AM EDT MON APR 30 2012

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

* WINDS...EAST WINDS AROUND 20 MPH WITH HIGHER GUSTS.

* IMPACTS...WINDY CONDITIONS WILL DEVELOP AND CREATE HAZARDOUS AND
  CHOPPY WATERS FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS
  WELL AS LARGE INLAND LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 29, 9:19 PM EDT, 6 hours 37 minutes earlier.

Area forecast discussion, Apr 29, 9:19 PM EDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
919 PM EDT SUN APR 29 2012

.DISCUSSION...
INTERACTION OF SLOW MOVING SFC TROUGH ACROSS THE FL STRAITS AND
HIGH PRESSURE TO THE NORTH WL CONTINUE BREEZY ONSHORE WINDS AT THE
IMMEDIATE TREASURE COAST AND ADJACENT WATERS OVERNIGHT WITH
LIGHTER WINDS AS ONE GOES NORTH OVER THE SPACE COAST AND VOLUSIA
COUNTY. SHOWERS REMAIN CONFINED TO S FL WITH ONLY ISOLATED MARINE
SHOWERS ATTM OVER THE ECFL WATERS. MOST AVAILABLE GUID IN
CONSENSUS IN KEEPING BETTER RAIN CHCS OVER S FL INTO MONDAY WITH
SCT TO MOSTLY CLOUDY SKIES OVER MOST OF THE AREA TONIGHT INTO
MONDAY. WITH UPDATE HAVE SLIGHTLY LOWERED POP...HOWEVER THE
TREASURE COAST OVERNIGHT WL KEEP SCT COVERAGE PSBL WITH ISOLD
MENTION N TO S BREVARD CO.

&&

.AVIATION...
(MODIFIED PREV DISC) LOCAL MVFR CONDITIONS EXPECTED IN ONSHORE
MOVING SHOWERS KMLB- KSUA. HIGHER WINDS ALONG IMMEDIATE COAST FM
MLB-VRB- SUA. LIKE LAST NIGHT...SOME PARTIAL CLEARING OUT WITH
RATHER HIGH DEW POINT AIR IN PLACE MAY LEAD TO SOME MVFR STRATUS
TOWARDS SUNRISE MON ACROSS NORTHERN TERMINALS. CEILINGS JUST BELOW
FL010 POSSIBLE KLEE-KDAB.

&&

.MARINE...
STUART OBS GUSTING TO 25 MPH ALONG WITH SETTLEMENT POINT BAHAMAS
IN SOLID SCA CONDITIONS PROMPTED EARLIER INTRODUCTION OF ADVISORY
OVER THE MARINE AREA SOUTH OF SEBASTIAN INLET. LIGHTER WINDS OVER
THE WATERS SOUTH OF SEBASTIAN INLET AND WI KEEP CAUTION STMT ONLY
FOR THE OUTER WATERS OF BREVARD CO OVERNIGHT. MAY HAVE TO RAISE
THE ADVISORY NWD MONDAY IF STRONGER GRADIENT CONDITIONS LIFT
NORTHWARD AS IS ADVERTISED BY GFS AND RUC.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

JP/MB/AB
Hazardous weather outlook, Apr 29, 4:55 AM EDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EDT SUN APR 29 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
455 AM EDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
INCREASING MOISTURE ACROSS THE SOUTHERN HALF OF THE PENINSULA
TODAY WILL BRING A SLIGHT CHANCE OF LIGHTNING STORMS FROM
OSCEOLA COUNTY THROUGH MELBOURNE SOUTHWARD. THE HIGHEST COVERAGE
IS EXPECTED TO BE TOWARDS THE WESTERN SIDE OF THE PENINSULA LATER
THIS AFTERNOON AS PREVAILING EASTERLY FLOW PUSHES STORMS WESTWARD.
ANY STORMS THAT DEVELOP THIS AFTERNOON WILL MOVE TO THE WEST AT
AROUND 15 TO 20 MPH. HEAVY DOWNPOURS...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS...IF THEY INDEED FORM THIS
AFTERNOON...MAY PRODUCE WIND GUSTS APPROACHING 35 KNOTS SOUTHWARD
FROM NEAR MELBOURNE.

.WIND AND SEA IMPACT...
EASTERLY WINDS INCREASING TO 15 TO 20 KNOTS WILL PROMPT CAUTIONARY
STATEMENTS FOR SMALL CRAFT FOR WINDS THROUGH TONIGHT.

.FIRE WEATHER IMPACT...
WHILE A SLOW MOISTENING TREND CONTINUES...THE RECENT DRY
CONDITIONS...DRY VEGETATION AND STRONGER WINDS TODAY WILL LEAD
TO A HIGH DANGER OF WILDFIRE SPREAD. ISOLATED LIGHTNING STORMS
WILL ALSO BE POSSIBLE SOUTHWARD FROM CENTRAL BREVARD COUNTY.
OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA.

.RIP CURRENT IMPACT...
WIND AND OCEANIC CONDITIONS WILL LEAD TO A MODERATE THREAT FOR RIP
CURRENTS AT AREA BEACHES SOUTH FROM SEBASTIAN INLET. AREA BEACHES
NORTH OF SEBASTIAN INLET MAY SEE AN ELEVATED THREAT FOR RIP
CURRENTS.

DURING TIMES OF MODERATE RIP CURRENT RISK...PERSONS SHOULD ENTER
THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF.
IF CAUGHT IN A RIP CURRENT...DO NOT TRY TO FIGHT ITS SEAWARD PULL.
MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SOUTHERLY FLOW WILL SLOWLY MOISTEN THE ATMOSPHERE INTO NEXT WEEK.
LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS EXISTS MOST DAYS
NEXT WEEK...WITH THE HIGHEST CHANCES ACROSS SOUTHERN SECTIONS OF
EAST CENTRAL FLORIDA.

A LOW PRESSURE TROUGH NEAR THE SOUTHEAST FLORIDA COAST AND BAHAMAS
WILL INCREASE WINDS AND SEAS CONTINUING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:20 PM EDTSmall Craft AdvisoryMLB32 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.